MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVO STANDARD PACKAGE; HEAD/NECK POSITIONER

MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVO STANDARD PACKAGE; HEAD/NECK POSITIONER
Model Number 7887-300
Medical Device Problem Codes Use of Device Problem (1670); Unintended Movement (3026)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the information obtained from the investigation, it was confirmed that the reported laceration injury was caused by non-mizuho orthopedic systems (dba-mizuho osi) devices (skull clamp and skull pins) mounted on mizuho osi device.Mizuho osi device performed as intended without any issues.While there were no functional issues reported with the skull clamp and skull pins (non-mizuho osi devices), these devices are planned to be returned to the legal manufacturer (pro med instruments gmbh/black forest medical group) for further analysis and evaluation.The reported patient injury is suspected to have been caused by a non-mizuho osi device due to its usage not according to the established specifications.Skull clamp was suspected to be not seated properly thus causing the skull pins to move and lacerate the patient's skull.The root cause of this incident is thus deemed as use error.
 
Event or Problem Description
During the surgical procedure, the device was applied to the patient and the operator confirmed a pinning pressure of 80 lbs.When repositioning of the patient's head was attempted, the patient was observed to have slid into a different position relative to the device.The procedure was completed; however, upon conclusion a 2-3 inch laceration was noted on the posterior aspect of the patient's head.

Brand Name
LEVO STANDARD PACKAGE
Common Device Name
HEAD/NECK POSITIONER
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer (Section G)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer Contact
krina shah
30031 ahern ave
union city, CA 94587-1234
5104291500
MDR Report Key25565746
Report Number2921578-2026-00016
Device Sequence Number15955602
Product Code JEA
UDI-Device Identifier00842430114021
UDI-Public(01)00842430114021(11)251230
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7887-300
Device Catalogue Number7887-300
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2026
Initial Report FDA Received Date06/19/2026
Date Device Manufactured12/30/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale